MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7MM TI STRAIGHT RADIAL STEM 26MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7MM TI STRAIGHT RADIAL STEM 26MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Model Number 04.402.007S
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient height reported as 1.753 meters (5 feet 9 inches).Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Occupation: initial reporter is an attorney.Device evaluated by mfr, manufacture date, event problem and evaluation codes: part 04.402.007s, lot 7608052: manufacturing location: supplier - (b)(4) / inspected, packaged and released by: (b)(4).Release to warehouse date: august 21, 2014.Expiration date: july 31, 2019.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent revision surgery with the removal of radial head prosthesis due to loosening of the radial head stem.Initially, on (b)(6) 2015, the patient had fracture dislocation of the right elbow joint with a fracture of coronoid caused by a motorcycle accident when his motorcycle crashed into the car in front of him at 40mph.The patient recalled his head hitting the rear of the car and he fell down.Upon standing, the patient felt pain in his right arm.He exhibited a decreased range of motion, swelling, and deformity.Tenderness was found.On (b)(6) 2015, the patient underwent open reduction and internal fixation of right dislocated elbow and was implanted with a radial head prosthesis system along with the repair of coronoid and repair of the anterior cruciate ligament.On (b)(6) 2016, patient had a follow-up x-ray on the right elbow which demonstrated a right radial head replacement in anatomic alignment.There was some increased lucency about the radial stem compatible with loosening which has increased from previous.Some mild heterotropic ossification were seen along the anterior aspect of the joint and also about the medial humeral epicondyle.On (b)(6), during a consult visit, patient reported elbow pain.Patient reported that he was doing well until a couple of months ago when he started noticing increasing pain and reduced range of motion.Patient also had occasional tingling at the right elbow.On (b)(6) 2018, patient had an x-ray of the right elbow that showed a malpositioned loose radial head prosthesis.Radial head stem was not located within the medullary canal of the radial neck and there is only a thin shell of bone along the lateral margin of the stem.There was lucency surrounding the stem indicating loosening.Metallic anchor is present in the lateral epicondyle.Ossific bodies are present distal to the medial epicondyle.Spurring of the trochlea and coronoid is present.On (b)(6) 2018, x-ray report showed the focal lucency about the tip of the stem of the radial head prostheses has slightly progressed.The stem is indenting the proximal radial cortex on the radial aspect.On (b)(6) 2018, the patient underwent revision surgery with the removal of radial head prosthesis and release of right elbow contracture.Heterotropic bone was identified and excised from around the radial head prosthesis.The procedure differed from the usual removal of hardware due to the presence of significant scar tissue requiring additional time, effort and equipment.The hardware was removed and intraoperative fluoroscopy was used to confirm removal of implants and elbow stability.Patient returned to the recovery room in stable condition.Concomitant devices reported: 24mm radial head (part 09.402.24s, lot 7654220, quantity 1); anchor superquick (part 212032, lot 3702487, quantity 1).This report is for a radial stem.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Event : provided year 2018 for previously reported date (b)(6) 2007.Visual inspection performed at customer quality (cq) on the device images provided showed no issues of stem loosening.Per all the x-rays reviewed, the complaint was not able to be confirmed by cq.Relevant actions have been taking to address this issue.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Since the radial head prosthesis system has been recalled and the complaint condition was investigated through those efforts, no further investigation is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A corrective and/or preventative action is proposed or already launched.See related actions device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018, during a consult visit, the patient reported elbow pain.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection performed at customer quality on the device images provided showed no issues of stem loosening.Per all the x-rays reviewed, the complaint was not able to be confirmed.However, there are known issues with the radial head implants that are captured.There is also a recall (recall# 555531) that was initiated as part of field action investigation a device history review, was performed for the returned instrument¿s lot number, and no ncrs, no mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.All products related to the depuy synthes radial head prosthesis system including the straight stem (part numbers: 04.402.006s-.010s) and cocr radial heads (part numbers: 09.402.018s-028s) is currently being recalled (recall# 555531) therefore all investigations related to these products are being investigated under hhe-2016-180.Therefore, no further dcrm review is required at this time.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.However, based on previous complaints, the radial head prosthesis system (rhp system) was recalled under recall# 555531.Any related investigations and assessment of the risks associated with this system will be covered under recall# 555531 and hhe-2016-180 investigations.Since the radial head prosthesis system has been recalled and the complaint condition was investigated through those efforts, no further investigation is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A corrective and/or preventative action is proposed or already launched.See related actions.Updated based on new images received - the images from files and no new conclusions can be drawn from the images.Device history lot manufacturing location: supplier - avalign nemcomed / inspected, packaged and released by: monument.Release to warehouse date: 21-aug-2014.Expiration date: 31-jul-2019.Part number: 04.402.007s, 7mm ti straight radial stem 26mm ¿ sterile.Lot number: 7608052 (sterile).This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 21014, tialnbri16.00.Lot number: 6190711.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
7MM TI STRAIGHT RADIAL STEM 26MM-STERILE
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8426097
Report Number2939274-2019-56991
Device Sequence Number13902088
Product Code KWI
UDI-Device Identifier10886982128041
UDI-Public(01)10886982128041
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number04.402.007S
Device Catalogue Number04.402.007S
Device Lot Number7608052
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer03/20/2019
05/10/2019
06/10/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/10/2019
06/07/2019
07/04/2019
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1124-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient Weight77